Alert archive / New Mexico / Red Flag Warnings in 2007

Red Flag Warning 18, NWS Midland/Odessa, TX

October 17, 2007

NWS Midland/Odessa, TX issued this red flag warning at Oct 17, 2007, 4:41 AM MDT. It took effect at Oct 17, 2007, 12:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 17, 2007, 4:41 AM MDT (10:41 UTC)
In effect from
Oct 17, 2007, 12:00 PM MDT
Expired
Oct 17, 2007, 6:00 PM MDT
In force
6 hr
Issued by
NWS Midland/Odessa, TX

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 171041
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
541 AM CDT WED OCT 17 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR CHAVEZ
COUNTY IN ZONE 115 FOR 20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER...MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND HIGH
FIRE DANGER...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA
TODAY BRINGING STRONG WESTERLY WINDS TO THE AREA. 20 FOOT WIND
SPEEDS WILL INCREASE TO THE 20 TO 30 MPH RANGE OVER THE SOUTHEAST
NEW MEXICO PLAINS BY WEDNESDAY AFTERNOON. SINCE FIRE DANGER IS
HIGH...PARTICULARLY OVER CHAVEZ COUNTY...AND MINIMUM AFTERNOON
RH/S ARE EXPECTED TO DROP TO OR BELOW 15 PERCENT...A RED FLAG
WARNING HAS BEEN ISSUED FOR ZONE 115. GREENER FUELS IN EDDY AND
LEA COUNTIES WILL KEEP THE FIRE DANGER RATING MODERATE IN THOSE
AREAS REDUCING THE FIRE DANGER THREAT SLIGHTLY.

WIND SPEEDS WILL BE STRONGER IN THE GUADALUPE MOUNTAINS...HOWEVER
MINIMUM AFTERNOON RH/S ARE EXPECTED TO STAY AT OR ABOVE 15
PERCENT DUE TO COOLER TEMPERATURES. WIND SPEEDS WILL DECREASE BY
LATE AFTERNOON WITH RH/S RISING INTO THE EVENING AS TEMPERATURES
COOL.

NMZ115-171845-
/O.UPG.KMAF.FW.A.0014.071017T1800Z-071018T0000Z/
/O.NEW.KMAF.FW.W.0018.071017T1800Z-071018T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
441 AM MDT WED OCT 17 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM
AFTERNOON RH/S OF 15 PERCENT OR BELOW AND HIGH FIRE DANGER
THIS AFTERNOON IN CHAVEZ COUNTY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

...RED FLAG WARNING IS IN EFFECT FROM NOON TODAY THROUGH 6 PM MDT
FOR CHAVEZ COUNTY IN ZONE 115 FOR 20 FOOT WINDS IN EXCESS OF 20
MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE
DANGER...

$$

HENNIG
1 follow-up statement
000 
WWUS84 KMAF 171937
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
237 PM CDT WED OCT 17 2007

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR CHAVEZ
COUNTY IN ZONE 115 FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...
MINIMUM AFTERNOON RH/S OF 15 PERCENT OR LOWER AND HIGH FIRE
DANGER...

.A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE AWAY FROM THE AREA 
TONIGHT...ALLOWING STRONG WESTERLY WINDS TO DECREASE...EXCEPT IN
THE MOUNTAINS.  RH/S WILL BE ON THE INCREASE AS TEMPERATURES COOL
THIS EVENING.  HOWEVER...A RED FLAG WARNING WILL CONTINUE FOR
PORTIONS OF ZONE 115...NAMELY CHAVEZ COUNTY...UNTIL 600 PM MDT 
WHERE DRY FUELS HAVE RESULTED IN HIGH FIRE DANGER.  GREENER FUELS
OVER THE REST OF SOUTHEAST NEW MEXICO AND WEST TEXAS PREVENTED THE
ISSUANCE OF A RED FLAG WARNING SINCE FUELS WERE IN A TRANSITION 
STAGE AND THE FIRE DANGER RATING WAS STILL IN THE MODERATE
CATEGORY.

NMZ115-180000-
/O.CON.KMAF.FW.W.0018.000000T0000Z-071018T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
137 PM MDT WED OCT 17 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS
AFTERNOON...

EXPECT 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM
AFTERNOON RH/S OF 15 PERCENT OR BELOW AND HIGH FIRE DANGER THIS
AFTERNOON IN CHAVEZ COUNTY.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO
EXPLOSIVELY GROW INTO DANGEROUS WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Oct 17, 2:32 AM MDT, 2 hours 9 minutes earlier.

Area forecast discussion, Oct 17, 2:32 AM MDT, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT WED OCT 17 2007

.DISCUSSION...
BREEZY DAY ON TAP FOR THE PERMIAN BASIN AS A STRONG UPPER LEVEL
LOW MOVES ACROSS THE CENTRAL ROCKIES. A DRYLINE HAS SET UP ACROSS
EXTREME EASTERN NEW MEXICO EXTENDING SOUTHWARD TO AROUND INK AND
FST. CURRENT RADAR IS SHOWING THE DRYLINE IS MAKING DECENT
EASTWARD PROGRESS ACROSS WEST TEXAS...THE MOVEMENT OUT OF NEW
MEXICO IS MUCH SLOWER. LOCATION OF THIS FEATURE WILL BE CRUCIAL IN
DETERMINING WHERE CONVECTION MAY DEVELOP ACROSS OUR CWA THIS
MORNING. ANY THUNDERSTORMS THAT FORM THIS MORNING WILL PROBABLY BE
EAST OF A LAMESA TO SANDERSON LINE.

CONDITIONS STILL APPEAR FAVORABLE FOR STRONG WINDS ACROSS THE
HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS...AND WILL
THEREFORE UPGRADE THE HIGH WIND WATCH TO A WARNING. A WIND
ADVISORY MAY ALSO BE NEEDED ACROSS SOUTHEASTERN NEW MEXICO...BUT
WILL HOLD OFF AND LET THE DAY SHIFT MAKE THE DETERMINATION OF IF
AND WHERE IT WOULD BE NEEDED AS IT MAY BE A BORDERLINE EVENT. ALSO
UPGRADED THE FIRE WX WATCH TO RFW WHICH SHOULD BE A SLAM DUNK
GIVEN LOW RHS ALREADY AND WINDS EXPECTED TO BE WELL IN EXCESS OF
CRITERIA. THE RFW WILL ONLY BE FOR CHAVEZ COUNTY AS EDDY AND LEA
ARE STILL TOO GREEN ON THE FUELS.

DID NOT TOUCH THE EXTENDED PERIOD BUT WILL HAVE TO WATCH THE FRONT
EXPECTED LATE IN THE WEEKEND CLOSELY. THE GFS IS SHOWING A STRONG
FRONTAL PASSAGE WITH H85 TEMPS SUPPORTING TEMPS COLDER THAN
INDICATED ON THE MEX FOR MON AND TUE. HOWEVER THE LATEST ECMWF IS
SHOWING THE UPPER LOW CUTTING OFF AND BECOMING STATIONARY OVER
NORTHERN NM AND CO...THEN LIFTING NORTHWARD THUS NOT ALLOWING FOR
MUCH OF A COLD PUSH. THE GFS ENSEMBLES SUPPORT PUSHING THE FRONT
THROUGH BUT DO NOT BRING AS MUCH COLD AIR. THUS DECIDED TO JUST GO
WITH MEX GUIDANCE FOR NOW AND WILL WAIT TO MAKE ANY SIGNIFICANT
CHANGES. HOPE THE GFS IS RIGHT AS IT WOULD BE THE FIRST GOOD COLD
FRONT OF THE SEASON.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              82  54  81  45  /  20   0   0   0
CARLSBAD NM                83  52  83  50  /   0   0   0   0
DRYDEN TX                  87  61  87  58  /  10   0   0  10
FORT STOCKTON TX           89  59  87  53  /  10   0   0   0
GUADALUPE PASS TX          79  51  75  51  /   0   0   0   0
HOBBS NM                   82  53  78  46  /  10   0   0   0
MARFA TX                   76  45  77  43  /   0   0   0   0
MIDLAND INTL AIRPORT TX    84  54  81  49  /  10   0   0   0
ODESSA TX                  83  55  79  50  /  10   0   0   0
WINK TX                    90  54  85  49  /  10   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 6 AM THIS MORNING TO 6 AM MDT THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
     COUNTY.

     RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...HIGH WIND WARNING FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 7 AM
     CDT /6 AM MDT/ THURSDAY FOR THE FOLLOWING ZONES...
     DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.

&&

10
Hazardous weather outlook, Oct 17, 3:58 AM MDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
458 AM CDT WED OCT 17 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-181000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
458 AM CDT WED OCT 17 2007 /358 AM MDT WED OCT 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN
PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS EARLY THIS
MORNING...MAINLY EAST OF A LAMESA...MIDLAND...CRANE LINE. LARGE
HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER
HAZARDS...ALTHOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT.

VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE REGION TODAY AS A
STRONG UPPER LEVEL STORM SYSTEM PASSES TO THE NORTH OF THE AREA.
THE STRONGEST WINDS WILL AFFECT THE GUADALUPE AND DAVIS
MOUNTAINS...WHERE SUSTAINED WIND SPEEDS OVER 40 MPH AND GUSTS OVER
60 MPH WILL BE POSSIBLE.

THE WINDY CONDITIONS WILL COMBINE WITH MUCH DRIER AIR SPREADING
INTO THE AREA TO CREATE A FIRE HAZARD...PARTICULARLY ACROSS THE
SOUTHEASTERN NEW MEXICO PLAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED EARLY THIS MORNING ACROSS THE
EASTERN PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS SHOULD SEVERE
WEATHER DEVELOP.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 3:22 AM MDTHigh Wind WarningMAFEddy23 hr
Oct 17, 11:07 AM MDTWind AdvisoryMAFEddy, Lea7 hr

Nearby

Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.